Advertisement

Comparison of Nonlocal Operators Utilizing Perturbation Analysis

  • Burak AksoyluEmail author
  • Fatih Celiker
Conference paper
Part of the Lecture Notes in Computational Science and Engineering book series (LNCSE, volume 112)

Abstract

We present a comparative study of integral operators used in nonlocal problems. The size of nonlocality is determined by the parameter δ. The authors recently discovered a way to incorporate local boundary conditions into nonlocal problems. We construct two nonlocal operators which satisfy local homogeneous Neumann boundary conditions. We compare the bulk and boundary behaviors of these two to the operator that enforces nonlocal boundary conditions. We construct approximations to each operator using perturbation expansions in the form of Taylor polynomials by consistently keeping the size of expansion neighborhood equal to δ. In the bulk, we show that one of these two operators exhibits similar behavior with the operator that enforces nonlocal boundary conditions.

Keywords

Kernel Function Transition Point Classical Operator Perturbation Expansion Boundary Condition 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgements

Burak Aksoylu was supported in part by National Science Foundation DMS 1016190 grant, European Commission Marie Curie Career Integration Grant 293978, and Scientific and Technological Research Council of Turkey (TÜBİTAK) TBAG 112T240 and MAG 112M891 grants. Fatih Celiker’s sabbatical visit was supported in part by the TÜBİTAK 2221 Fellowship for Scientist on Sabbatical Leave Program. He also would like to thank Orsan Kilicer of Middle East Technical University for his careful reading of the paper.

Fatih Celiker was supported in part by the National Science Foundation DMS 1115280 grant.

References

  1. 1.
    B. Aksoylu, M.L. Parks, Variational theory and domain decomposition for nonlocal problems. Appl. Math. Comput. 217, 6498–6515 (2011)MathSciNetzbMATHGoogle Scholar
  2. 2.
    B. Aksoylu, Z. Unlu, Conditioning analysis of nonlocal integral operators in fractional Sobolev spaces. SIAM J. Numer. Anal. 52 (2), 653–677 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    B. Aksoylu, H.R. Beyer, F. Celiker, Application and implementation of incorporating local boundary conditions into nonlocal problems (Submitted)Google Scholar
  4. 4.
    B. Aksoylu, H.R. Beyer, F. Celiker, Theoretical foundations of incorporating local boundary conditions into nonlocal problems (Submitted)Google Scholar
  5. 5.
    F. Andreu-Vaillo, J.M. Mazon, J.D. Rossi, J. Toledo-Melero, Nonlocal Diffusion Problems. Mathematical Surveys and Monographs, vol. 165 (American Mathematical Society, Providence/Real Socied Matematica Espanola, Madrid, 2010)Google Scholar
  6. 6.
    M. Arndt, M. Griebel, Derivation of higher order gradient continuum models from atomistic models for crystalline solids. Multiscale Model. Simul. 4 (2), 531–562 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    H.R. Beyer, B. Aksoylu, F. Celiker, On a class of nonlocal wave equations from applications. J. Math. Phys. 57 (6) (2016). doi:org/10.1063/1.4953252, http://scitation.aip.org/content/aip/journal/jmp/57/6/10.1063/1.4953252 Google Scholar
  8. 8.
    Q. Du, M. Gunzburger, R.B. Lehoucq, K. Zhou, Analysis and approximation of nonlocal diffusion problems with volume constraints. SIAM Rev. 54, 667–696 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    E. Emmrich, O. Weckner, On the well-posedness of the linear peridynamic model and its convergence towards the Navier equation of linear elasticity. Commun. Math. Sci. 5 (4), 851–864 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    P. Seleson, M.L. Parks, M. Gunzburger, R.B. Lehoucq, Peridynamics as an upscaling of molecular dynamics. Multiscale Model. Simul. 8, 204–227 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    S. Silling, Reformulation of elasticity theory for discontinuities and long-range forces. J. Mech. Phys. Solids 48, 175–209 (2000)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2016

Authors and Affiliations

  1. 1.Department of MathematicsTOBB University of Economics and TechnologyAnkaraTurkey
  2. 2.Department of MathematicsWayne State UniversityDetroitUSA

Personalised recommendations